MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; QEW

PENUMBRA, INC. PENUMBRA ENGINE; QEW
Model Number PMXENGN-A
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the superficial femoral artery (sfa) using a lightning aspiration tubing (lightning), indigo system aspiration catheter 7 (cat7), penumbra engine canister (canister), and penumbra engine (engine).During the procedure, the physician plugged in the lightning unit into the back of the engine; however, the lightning unit would not power on and the indicator light was not illuminated.The physician turned the power to the engine off and turned it back on in an attempt to troubleshoot but, it was unsuccessful and the lightning unit would not power on.Therefore, the lightning unit was removed.The procedure was completed using an indigo system aspiration tubing (tubing) with the same cat7 and engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2021-00970.Evaluation of the returned engine confirmed that the usb port on the back of the engine was not functioning.During functional testing, a demonstration lightning was connected to the engine and the indicator light on the lightning did not illuminate.The engine housing was opened, no damage was observed.The usb port cable was properly connected to the connector.The root cause of the reported complaint could not be determined.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of indicator light on the lightning not illuminating.

Brand Name
PENUMBRA ENGINE
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11780701
Report Number3005168196-2021-00970
Device Sequence Number3647187
Product Code QEW
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005